Addiction: Substance Abuse Community
Opiate Withdrawal Tips?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Opiate Withdrawal Tips?

I'm 20 and have been recreationally taking a few different pain killers (Norcos, Hydros, Lortab, all the same **** essentially) for about 2 years now, off and on. I went through the withdrawals before but before it was because I no longer had access to the drug, and the second I did, whether it was during withdrawal or three weeks after, I started it up again. But now I'm finally ready to rid my body of this crap and just be normal every day without needing to take a pill or a few for it. I've had to hide it from friends and family because I knew my regular usage would become a quick cause for concern (rightly so) and have done everything in my power to keep it from them. I know what the general withdrawal will entail, I've done it before, but this recent stint with the opiates has been a little harder than the rest. I tried oxy a few times, 5 or so, and I honestly didn't like how it just zombified me, as opposed to 2 regular 7.5 hydros would make me chatty and happy. Well now those make me, just me. And I'm tired of that. So I've taken 6 days off of work, and stocked up on gatorade and lots of juice that has antioxidants, and a tea that is specifically for "detox" (by Logi). Now since I was taking up to 8 or 10 a day, whatever I could get, all of it harder than what I had been taking before, I know this withdrawal will kick my *** harder than any other "yuck" periods I've had. Its been about 10 hours since my last pill (one 7.5 hydro) and I'm already feeling the back pain and the jittery legs (after only ten hours... not good.) I took some Lunesta and waited an hour, then took another one... Still nothing. I know the sleeplessness is inevitable for the first few nights, but is there anything else I can do on top of what I've already prepared for this week of feeling like ****? Any suggestions would be helpful.
Related Discussions
5 Comments Post a Comment
Blank
683878_tn?1301550868
I have withdrawn from many opiates and benzos the strongest being methadone. Most of my withdrawals were cold turkey but I did go to rehabe once and detox twice.

Life really does suck the first few days to a week of withdrawals and the only good advice I can offer would be to try and stay busy. I know a few of my withdrawal periods I would stay inside the house and watch TV and try and sleep but it never came. Try wearing yourself out during the day whether it be work, exercise, or anything else that will for one get your mind off the pain, and secondly, will help some with sleep as you will be really tired from whatever you do.

Once you get past the physical part of withdrawals, working on the mental part is a must. One on one therapy or NA or even talking with someone in a similar situation whether it be on medhelp or a friend or someone you know that has been through this before. I know after the last time I quit, I would think constantly about it. Today, I regularly attend meetings ( 3 to 5 a week ), have a sponsor and I do pray. I don't go to church like I should, but at the start of the day I pray to God for him to remove the desire to drink or use just for today. Take it 24 hours at a time and try not look to far ahead.

Things will slowly get better for you, so eat right, exercise, and keep your mind busy. Hang in there. You can do it!

Best of luck,
Stevo
Blank
683878_tn?1301550868
OH, you know that bugeyed feeling you get? Where your eyes are super-sensitive to everything and it feels like they are twice the size they normally are?  Look in the mirror and see how huge your pupils are. I hated that almost worse than everything else!
Blank
Avatar_m_tn
I'm on day 4, or day 5, i forget. You want some tips on getting off oxy? This is what I did:

I work for my father, so the first step was to tell him that i was going to withdrawal from drugs. He couldn't believe it, but he loves me and supports me. I went from snorting/slamming 600-1000 mg of oxycodone EVERY SINGLE DAY. The first day was horrible, so i took immodium (x1) in the morning to fight off the diarrhea, but it didn't work. Basically, the only thing you can do to make withdrawals easier is to dope yourself up with Xanax/Valium. I was a zombie for 2 days, but i had to go back to work, so i couldn't take the bars anymore, i had to just deal with the pain, and the agony. If you want an easy way to get around the withdrawals, i have bad news for you. IT WILL BE PAINFUL, IT WILL MAKE YOU WANT TO KILL YOURSELF, YOU WILL WANT DO WHATEVER YOU CAN TO GET YOUR HANDS ON YOUR DRUG. All you can do is be a REAL man/woman and realize that it will not kill you. Think about people that go to war and get their bodies destroyed by mortar shells etc, they feel unbearable pain no matter how much morphine they are given. You have no choice but to think about how much better off you are than somebody else. SMOKE TONS OF WEED. That is a miracle medicine and it makes it easier to drink a smoothie or something. Just go to work, or stay active because the brain will release chemicals that will relieve the symptons (only for a short period though). Sorry for the long post but we have to keep it real around here. YOU HAVE TO DEAL WITH YOUR WITHDRAWALS no matter how much it hurts, just don't kill yourself because it will not last long. It feels like it takes forever, but 1 week is so short of a time and you will be so glad you made it through those days and it only gets easier after day 3 or 4. If you can make it that far, DO NOT RELAPSE. I did, and all it did was put me right back in the same place. SMOKE WEED, TAKE XANAX and if you can stomach it (WEED) drink some alcohol, it curbs the anxiety. Just know, you can't get through it without feeling the pain.
Blank
Avatar_m_tn
I am on day number one of a 5yr pain care program. I can't take these pills no more. Oxy's! I am dam near 50 now, my body can't take it. I have past prescriptions of suboxone, clonidine, and promethazine. I did a small dose of suboxone earlier to stop the bouncing and muscle cramping. Now what? When do I start taking the clonidine? I am on my own...... Open to sugg's
Blank
Avatar_f_tn
Hey You, I give a sh--! Start your own thread cause this one is wicked old. Tell us more about your situation. I'm 50 too and have been where you are. Give us more info. Here to help.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN